Beth is a 13-year-old female who is experiencing shortness of breath. She is cur

Beth is a 13-year-old female who is experiencing shortness of breath. She is cur

Beth is a 13-year-old female who is experiencing shortness of breath. She is currently prescribed an albuterol inhaler. Upon examination, she experiences persistent symptoms daily, and sometimes they cause nighttime awakenings.
She finds herself using the inhaler once daily. During PE class she finds her asthma has sometimes limited her ability to participate. Use the guidelines and relevant literature in your topic Resources to discuss the following:
Briefly explain the pathophysiology associated with asthma.
How does an albuterol inhaler help treat asthma? What are the key adverse effects associated with the medication?
How would you classify Beth’s asthma using the National Heart, Lung, and Blood Institute (NHLBI) Prevention Program? Explain your rationale.
Using the stepwise approach, you as a prescriber have decided to add an inhaled corticoid steroid (ICS) to the patient’s regimen. Explain how an ICS will help with the treatment of asthma. Which medication, dose, and frequency will you prescribe? What are the key adverse effects associated with the medication?
Three months later, Beth’s symptoms persist as Beth uses her albuterol inhaler daily while on the ICS. Based on the National Heart, Lung, and Blood Institute (NHLBI) Prevention Program, which medication, dose, and frequency will you prescribe? What are the key adverse effects associated with the medication?
Also, when reviewing Beth’s most recent BMP, you find that her potassium was 3.0mmol/L. In the past, her potassium has trended within normal limits. Explain a possible cause regarding the potassium shift as pertains to her medication regimen.
REF MUST BE WITHIN 5 YEARS

× How can I help you?